Doc...hair loss pls pls reply....
May 7, 2010
Hi...doc...im so scared since it seems as if im loosing my hair...i was infected last december....(dunno if you remeber the 2 test coming out positive in different places after just one exposure)...yeah it was positve...anyway...cd4 count is 724....recently i think im loosing more hair than normal...when i take a bath i loose around 40 -50 hairs....i see in my hand after scrubbing well several times...even my pubic hair...maybe around 10 to 15....i dont think it was like this before.....im not on any meds yet....and im scared maybe my cd4 count now is like 250 which is why im losing? but thats impossible right? 500 counts in 5 months???the docs in the site say hiv and hair loss arent related??? i mean have you ever had a case where it was different? maybe because im asian>....looking forward to your reply..thanks...
Response from Dr. Frascino
As far as remembering details from previous posts, it's best if you copy the old question or provide a link so I can refresh my memory. There are now officially over one gazillion archival posts!
I agree hair loss is not specifically related to HIV. I've been poz since January 1991, and I do not resemble Yul Brenner. I should point out, however, there is an association between hair loss and anxiety! And of course there are many other potential causes as well.
Why are you worrying that your CD4 count may have dropped form 724 to 250 in the past five months? You should be getting serial CD4 counts (and viral loads) every three to four months as part of your routine follow-up. In other words, you should know what your CD4 count is doing. I'm assuming you are now under the care of an HIV physician specialist. If not, you should be! Regarding antiretroviral therapy, many HIV physician specialists (including yours truly) are advocating for early intervention. Here in San Francisco, the health department recommends all HIVers take combination antiretroviral therapy as soon as they are diagnosed HIV positive, regardless of CD4 count or viral load. I strongly agree! You can read more about that in the archives.
Regarding your hair loss, see a dermatologist if the problem persists or worsens.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hiv Cause Everyday Dizziness?
- What's The Difference Between Herpes And Cold Sores?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What If Had Sex After Taking The Pills For Chlamydia?
- Ways You Can Get Chlamydia From People Who Have It
- Syphilis Rash On Hands Legs Feet
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.